Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Melbourne, FL

July 11, 2013Indian River County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 11, 2013, 4:21 PM EDT for Indian River County, Florida. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2013, 4:21 PM EDT (20:21 UTC)
Expired
Jul 11, 2013, 5:15 PM EDT
In force
54 min
Issued by
NWS Melbourne, FL

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 14 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 5:05 PM EDTTSTM WND DMG5 Nne Camp Holly Fish C, FLNWS EMPLOYEE REPORTED 2 FENCE SEGMENTS BLOWN OVER IN HER YARD. TIME ESTIMATED BY RADAR.
Jul 11, 5:05 PM EDTTSTM WND DMG5 Wsw Satellite Beach, FLNWS EMPLOYEE REPORTED 2 FENCE SEGMENTS BLOWN OVER IN HER YARD IN MELBOURNE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WWUS82 KMLB 112021
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EDT THU JUL 11 2013

FLZ047-054-112115-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
421 PM EDT THU JUL 11 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS 
OVER SOUTHERN BREVARD COUNTY...NORTHERN INDIAN RIVER COUNTY...

* UNTIL 515 PM EDT.

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 6 MILES
NORTHWEST OF CAMP HOLLY FISH CAMP TO FELLSMERE...MOVING NORTHEAST AT
20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
INCLUDE FELLSMERE...MICCO...PALM BAY...MELBOURNE...INDIAN HARBOUR 
BEACH...MELBOURNE BEACH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2763 8063 2810 8087 2818 8085 2835 8060
      2822 8059 2807 8055 2774 8038
TIME...MOT...LOC 2020Z 239DEG 11KT 2814 8082 2772 8058

$$


KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:05 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 11, 3:05 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
305 PM EDT THU JUL 11 2013

.DISCUSSION...

CURRENT-TONIGHT...ACTIVE WEST COAST SEA BREEZE EXTENDING FROM LAKE
OKEECHOBEE TO THE BIG BEND. EAST COAST BREEZE MUCH LESS ACTIVE AS IT
REMAINS UNDER THE INFLUENCE OF MID LVL NVA...THOUGH A BIT MORE
ACTIVE S OF SEBASTIAN INLET AWAY FROM THE STRONGEST SUPPRESSION. SEA
BREEZE COLLISIONS WILL GENERATE SCT/NMRS SHRAS AND TSRAS THRU LATE
AFTN. STRONGEST CONVECTIVE ACTIVITY EXPECTED TO ZIPPER FROM THE NE
SHORE OF LAKE OKEECHOBEE NWD TO THE ST. JOHNS RIVER BASIN. STORM
MOTION N/NE 15-20KTS.

GIVEN THE RELATIVELY EARLY START TO CONVECTION AND SEABREEZE MERGER
INITIALIZING BY MID AFTN...MOST OF THE DIURNAL CONVECTION SHOULD
BURN ITSELF OUT BEFORE SUNSET. WILL KEEP 30PCT CHANCE FOR N BREVARD
AND COASTAL VOLUSIA TO ACCOUNT FOR THE SLOW INLAND PROPAGATION OF
THE SEA BREEZE AND THE SUBSEQUENT LATER CONVECTIVE INITIALIZATION.
REMAINDER OF THE CWA WILL BE UNDER 20PCT...DISCONTINUING ALL POPS BY
02Z. REMAINDER OF THE EVENING SHOULD BE QUIET WITH CONSIDERABLE
DEBRIS CLOUDS AND LIGHT SRLY FLOW KEEPING MIN TEMPS IN THE M70S.

FRI-FRI NIGHT...LITTLE CHANGE TO THE CURRENT WX PATTERN. THE BULK OF
THE MOISTURE FROM FORMER T.C. CHANTAL IS FORECAST TO LIFT RAPIDLY
NWD AND PASS THE FL PENINSULA TO THE E AS THE TROF OVER THE ERN
SEABOARD COLLAPSES THE WRN FLANK OF THE ATLC RIDGE. EVEN SO... THE
INTERACTION BTWN THE TROF AND THE RIDGE WILL MAINTAIN A DEEP 10-15KT
S/SW FLOW ACRS CENTRAL FL THAT WILL KEEP TAP TROPICAL TO THE S. PWAT
VALUES BTWN 1.8"-2.0" WILL ALLOW SCT/NMRS SHRAS AND TSRA TO DVLP
AREAWIDE WITH THE S/SW BREEZE FOCUSING MAX ACTIVITY ALONG AN N OF
THE I-4 CORRIDOR.

THERMODYNAMIC PROFILE WILL REMAIN ON THE WEAK SIDE WITH H50 TEMPS
-7C AND H85-H50 LAPSE RATES BTWN 5.5-6.0C/KM...WILL REQUIRE LATE DAY
MESOSCALE BNDRY COLLISIONS TO SPARK ISOLD STRONG STORMS E OF THE FL
TURNPIKE. TEMPS NEAR AVG...MAXES L90S EXCEPT U80S E OF I-95 WHERE
THE SEABREEZE PUSHES THRU...MIN TEMPS L/M70S.

SAT-SUN...(MODIFIED PREV DISC)
LOW LVL S/SW FLOW SAT AFTN WITH THE REMNANTS OF CHANTAL AFFECTING
THE NRN BAHAMAS AND THE OFFSHORE PORTIONS OF THE EAST CENTRAL FL
ATLC WATERS. GFS CONTINUES TO SPIN UP A WEAK LOW PRESSURE AREA NEAR
APALACHICOLA ASSOCIATED WITH THE LOW-MID LVL TROUGH EXTENDING INTO
THE FL PANHANDLE. BETWEEN THESE TWO AREAS GFS PROGS A WEAK DRY SLOT
IN THE H70-H50 LAYER...THOUGH TOTAL MOISTURE INCREASES LATE IN THE
DAY AS FLOW TURNS MORE SOUTHERLY. WILL GO WITH 50/60PCT SAT WITH
HIGHER ACTIVITY ALONG THE COAST DUE TO THE SWRLY STEERING COMPONENT.

SFC HIGH STRENGTHENS OFF THE NE U.S. INTO SUNDAY WHICH SHOULD BRING
A RETURN TO ONSHORE FLOW AND BRING THE REMNANT MOISTURE FROM CHANTAL
ACROSS E CENTRAL FL INTO SUNDAY MORNING INTO THE AFTERNOON. WILL
KEEP 50 POP ON SUNDAY AS WELL WITH LATE DAY ACTIVITY FAVORING THE
INTERIOR. LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL
OCCUR WITH STORMS WITH SOME AREAS PERHAPS SEEING UP TO 3-4 INCHES
ACROSS LOCALES WHERE STORMS AFFECT THE SAME AREAS ON BOTH WEEKEND
DAYS.

EXTENDED...(PREV DISC)
SFC HIGH PRESSURE WILL SHIFT SOUTH ALONG THE MID ATLC COAST INTO MID
WEEK WITH A PROLONGED PERIOD OF ONSHORE FLOW. THIS WILL ELEVATED THE
RIP CURRENT RISK NEXT WEEK AND BRING ONSHORE MOVING SHOWERS AND
ISOLATED LIGHTNING STORMS. WILL CONTINUE RAIN CHANCES NEAR 40 PCT
WHICH IS CLOSE TO MOS THROUGH THE EXTENDED PERIOD. HIGHS IN THE
UPPER 80S COAST TO THE LOWER 90S ACROSS THE INTERIOR.

&&

.AVIATION...
THRU 11/16Z...VFR ALL SITES. BTWN 11/16Z-11/18Z...SFC WNDSHFT FM S
TO SE KTIX-KSUA ASSOCD WITH THE EAST COAST SEA BREEZE...SCT MVFR
SHRAS/ISOLD IFR TSRAS DVLPG ALNG THE BNDRY MVG N/NE ARND 15KTS. BTWN
11/18Z-11/20Z...SFC WNDSHFT FROM S TO SE KTIX-KDAB...SCT MVFR
SHRAS/IFR TSRAS DVLPG W OF OF KTIX-KOBE MVG N/NE ARND 15KTS...CONTG
THRU 12/00Z...HIGHEST TSRA COVERAGE ALONG AND EAST OF I-4 ESP VCNTY
KOMN-KSFB-KTIX. BTWN 12/00Z-12/02Z...ISOLD MVFR SHRAS DISSIPATING...
BCMG VFR ALL SITES.

&&

.MARINE...
TONIGHT...

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  89  74  89  75 /  50  30  60  40
MCO  91  74  92  74 /  50  20  50  30
MLB  88  74  90  75 /  40  20  40  30
VRB  87  72  90  74 /  30  20  40  30
LEE  92  73  91  75 /  50  20  60  40
SFB  92  75  92  74 /  50  20  50  30
ORL  91  74  92  75 /  50  20  50  30
FPR  87  72  89  73 /  30  20  40  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECAST....BRAGAW
IMPACT WX...CRISTALDI
Hazardous weather outlook, Jul 11, 10:15 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1015 AM EDT THU JUL 11 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-112100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1015 AM EDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A MOIST...DEEP LAYER SOUTHERLY FLOW COMBINED WITH ABUNDANT SUNSHINE
WILL DESTABILIZE THE ATMOSPHERE ACROSS EAST CENTRAL FLORIDA BY THIS
AFTERNOON. THE SOUTHERLY FLOW WILL ALLOW BOTH THE EAST AND WEST
COAST SEA BREEZES TO FORM TODAY...WITH A SLOW INLAND MOVEMENT.
ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE NEAR THE COAST THROUGH
EARLY AFTERNOON...WITH SCATTERED SHOWERS AND STORMS MOVING TOWARD
THE NORTH-NORTHEAST ACROSS THE PENINSULA LATER THIS AFTERNOON. THE
GREATEST COVERAGE IS EXPECTED TO BE FROM THE INTERIOR EASTWARD
ACROSS VOLUSIA AND NORTHERN BREVARD COUNTIES AS ACTIVITY FROM A
LATE DAY SEA BREEZE COLLISION MOVES BACK TOWARDS THE COAST.

AS IS TYPICAL FOR JULY...FREQUENT CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN HAZARD ALONG WITH HEAVY DOWNPOURS PRODUCING 1 TO 3
INCHES OF RAINFALL IN A 60 TO 90 MINUTE PERIOD. A FEW STORMS COULD
ALSO PRODUCE GUSTY WINDS OF 40 TO 45 MPH ESPECIALLY WITH BOUNDARY
COLLISIONS LATE THIS AFTERNOON AND EVENING.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED SHOWERS LIGHTNING STORMS WILL OCCUR OVER THE ATLANTIC
WATERS AND ALONG THE IMMEDIATE SPACE AND TREASURE COASTS THROUGH
THE MORNING AND EARLY AFTERNOON HOURS. SCATTERED SHOWERS AND
STORMS WILL MOVE FROM WEST TO EAST ACROSS THE PENINSULA THIS
AFTERNOON AND EVENING. GUSTY WINDS IN EXCESS OF 35 KNOTS ARE
POSSIBLE WITH STORM TODAY...ESPECIALLY THOSE THAT DEVELOP WITH
BOUNDARY COLLISIONS THIS AFTERNOON AND EVENING. STORM MOTION WILL
BE TOWARD THE NORTH-NORTHEAST AT 10 TO 15 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DEEP SOUTHERLY
FLOW WILL KEEP STORM CHANCES ABOVE NORMAL THROUGH THIS WEEKEND. A
DEEP ONSHORE FLOW WILL CONTINUE EARLY NEXT WEEK WITH NEAR NORMAL
COVERAGE OF SHOWERS AND STORMS EACH AFTERNOON AND AN INCREASING
THREAT FOR RIP CURRENTS AND ROUGH SURF.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES/CRISTALDI

In the hours before

Special weather statement, Jul 11, 3:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
348 PM EDT THU JUL 11 2013

FLZ045-053-112030-
ORANGE-OSCEOLA-
348 PM EDT THU JUL 11 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHERN OSCEOLA COUNTY...SOUTHERN ORANGE COUNTY...

* UNTIL 430 PM EDT.

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM
INTERCESSION CITY TO 6 MILES SOUTHWEST OF HARMONY...MOVING NORTH AT
25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE KISSIMMEE....SAINT CLOUD...ORLANDO INTERNATIONAL AIRPORT...
DOWNTOWN ORLANDO.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2856 8151 2852 8127 2844 8107 2798 8117
      2811 8132 2815 8140 2817 8153 2820 8153
      2825 8156 2826 8160
TIME...MOT...LOC 1947Z 189DEG 21KT 2827 8151 2827 8137
          2821 8129 2812 8120
Special weather statement, Jul 11, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EDT THU JUL 11 2013

FLZ047-054-112115-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
421 PM EDT THU JUL 11 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHERN BREVARD COUNTY...NORTHERN INDIAN RIVER COUNTY...

* UNTIL 515 PM EDT.

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 6 MILES
NORTHWEST OF CAMP HOLLY FISH CAMP TO FELLSMERE...MOVING NORTHEAST AT
20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FELLSMERE...MICCO...PALM BAY...MELBOURNE...INDIAN HARBOUR
BEACH...MELBOURNE BEACH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2763 8063 2810 8087 2818 8085 2835 8060
      2822 8059 2807 8055 2774 8038
TIME...MOT...LOC 2020Z 239DEG 11KT 2814 8082 2772 8058

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:30 PM EDTAreal Flood AdvisoryMLBSaint Lucie60 min
Jul 11, 3:48 PM EDTSpecial Weather StatementMLBOrange42 min
Jul 11, 4:50 PM EDTSpecial Weather StatementMLBBrevard40 min
Jul 11, 5:00 PM EDTSpecial Marine WarningMLB90 min
Jul 11, 6:10 PM EDTSpecial Weather StatementMLBVolusia65 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.